• P-ISSN 0974-6846 E-ISSN 0974-5645

Indian Journal of Science and Technology


Indian Journal of Science and Technology

Year: 2022, Volume: 15, Issue: 5, Pages: 207-215

Original Article

Jacobsthal Matrices and their Properties

Received Date:27 November 2021, Accepted Date:05 January 2022, Published Date:13 February 2022


Objectives: Matrices with Jacobsthal numbers are used in the medical image processing applications. The Cholesky factorization of the matrix with the Jacobsthal number is anlayzed. We also investigate the upper and lower bounds of the eigenvalues of the symmetric Jacobsthal and Jacobsthal-Lucas matrices. Methods: In this paper, we define a factor matrix and use the factorization techniques to get Cholesky decomposition of the Jacobsthal, Jacobsthal-Lucas matrix and inverses of these matrices. The bounds for eigenvalues are obtained using majorization techniques. Findings: The Cholesky factorization has been obtained using the factor matrix technique for any matrix of order n with entries from the Jacobsthal and Jacobsthal Lucas sequences. Novelty: Factorization of Lucas and symmetric Lucas matrix has already been obtained using the factorization technique. In this paper we give the factorization of the matrices with entries from the Jacobsthal and Jacobsthal Lucas sequences. Mathematics Subject Classification (2020). 15A23, 11B39, 15A18,15A42

Keywords: Jacobsthal matrix; Jacobsthal-Lucas matrix; symmetric; eigenvalues


  1. Ganie AH, AlBaidani MM. Matrix Structure of Jacobsthal Numbers. Journal of Function Spaces. 2021;2021:1–5. Available from: https://dx.doi.org/10.1155/2021/2888840
  2. Irmak N, Kome C. Linear Algebra of the Lucas Matrix. Hacettepe Journal of Mathematics and Statistics. 2020;(x) 1–10. Available from: https://dx.doi.org/10.15672/hujms.746184
  3. Andrade E, Carrasco-Olivera D, Manzaneda C. On circulant like matrices properties involving Horadam, Fibonacci, Jacobsthal and Pell numbers. Linear Algebra and its Applications. 2021;617:100–120. Available from: https://dx.doi.org/10.1016/j.laa.2021.01.016
  4. Polatlı EE, Soykan Y. On Generalized Third-Order Jacobsthal Numbers. Asian Research Journal of Mathematics. 2021;23:1–19. Available from: https://dx.doi.org/10.9734/arjom/2021/v17i230270
  5. Cerda-Morales G. On bicomplex third-order Jacobsthal numbers. Complex Variables and Elliptic Equations. 2021. doi: 10.1080/17476933.2021.1975113
  6. Soykan YU. A study on generalized Jacobsthal- Padovan numbers. Earthline Journal of Mathematical Sciences. 2020;4(2). Available from: https://doi.org/10.34198/ejms.4220.227251
  7. Al-Kateeb A. A Generalization of Jacobsthal and Jacobsthal-Lucas numbers. Jordan Journal of Mathematics and Statistics. 2021;14(3):467–481. Available from: https://journals.yu.edu.jo/jjms/Issues/Vol14No32021PDF/5.pdf
  8. Kilic N. On k-Jacobsthal and k-Jacobsthal-Lucas hybrid numbers. Journal of Discrete Mathematical Sciences and Cryptography. 2021;24(4):1063–1074. Available from: https://dx.doi.org/10.1080/09720529.2021.1873253
  9. Fathima D, AlBaidani MM, Ganie AH, Akhter A. New structure of Fibonacci numbers using concept of Δ --operator. Journal of Mathematics and Computer Science. 2021;26(02):101–112. Available from: https://dx.doi.org/10.22436/jmcs.026.02.01
  10. Ganie AH, A. New type of difference sequence space of Fibonacci numbers. SciFed Computer Science & Applications. 2018.
  11. Tarray TA, Naik PA, Najar RA. Matrix representation of an All inclusive Fibonacci sequences. Asian Journal of Mathematics & Statistics. 2018;11(1):18–26. doi: 10.3923/ajms.2018.18.26
  12. Uygun S. On the Jacobsthal and Jacobsthal Lucas Sequences at Negative Indices. International Journal of Advances in Engineering and Management (IJAEM). 2021;3(7):1902–1909.
  13. Özkan E, Uysal M, Godase AD, Quaternions. Hyperbolic k-Jacobsthal and k-Jacobsthal-Lucas Quaternions. Indian Journal of Pure and Applied Mathematics. . doi: 10.1007/s13226-021-00202-9
  14. Ganie AH. Nature of Phyllotaxy and Topology of H-matrix. Matrix Theory - Applications and Theorems. 2018;p. 75–86.
  15. Akkuåž H, Rabia Ü, Engin Ö. A New Approach to k−Jacobsthal Lucas Sequences. Sakarya University Journal of Science. 2021;25:969–973.
  16. Weisstein EW. Jacobsthal Number. Wolfram Math World. . Available from: https://mathworld.wolfram.com/JacobsthalNumber.html


© 2022 Vasanthi & Sivakumar. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

Published By Indian Society for Education and Environment (iSee)


Subscribe now for latest articles and news.